My 9 year old has had some weird discoloration of the skin on his neck. For awhile I thought it was dirt that he didnt rub off. It has been like that for over 6 months and now it is spreading to his chest. It is really rough to the touch. It looks like someone painted brown paint on his neck then stretched the skin out. It is hard to describe. He also has a few cafe au lait spots on his pelvis area, but there are only 3 and are about the size of a nickel. What can I do about the neck & chest? What is going on with his skin?
From the symptoms it looks like tinea versicolor. Tinea versicolor is a common skin infection caused by the yeast Malassezia furfur. This skin disease commonly affects adolescents and young adults, especially in warm and humid climates.
Treatment involves topical and oral antifungal medicines. Most cases respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. If the symptoms persist then oral antifungals may be needed. A dermatologist’s consultation will be the best.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.